advertisement
Question
Posted by: Game | 2004/01/13

roacutan

What is in Roacutan that clears up acne and why is it so bad for you? Is there something I can eat that is natural that would fix up a hormone imbalance.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Game
Roaccutane contains a retinoid compound which if taken during pregnancy can cause damage to the unborn baby. There are many medicines which can cause these effects to unborn children, not only Roaccutane. However, to prevent women who take Roaccutane from harming their infants, the dr will advise you to use careful contraception if you should be female and have child-bearing potential, so that there is no chance of you falling pregnant while taking this medicine. You can certainly ask your Dermatologist for other products such as female hormones to treat the acne, or tetracyclines, but Roaccutane is a particularly effective cure for acne, esp if the acne is very pronounced and you want to prevent scarring. Although Roaccutane contains a retinoid which would make it similar to vit A, taking vit A will NOT cure acne and also keep in mind that excessive doses of vit A can also harm the unborn foetus and have a variety of negative side-effects.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Mel | 2004/01/13

Roaccutane is basically Accutane, a chemical cousin of vitamin A,that is prescribed for the treatment of severe, disfiguring cystic acne that has not cleared up in response to milder medications such as antibiotics.
It works on the oil glands within the skin, shrinking them and diminishing their output. That is why your skin, lips etc becomes so dry. It is also said that it efects chemical imbalances in your brain which may cause anxiety - this is of course a problem if you suffer from depression.

I'm not sure if u are on it or are planning on using it, but I used it for 6 months about 2 years ago. I was sceptical when I read all the side effects but my acne cleared up completely without all those side effects. I did have dry lips and eyes but it wasn't that bad.

As for the natural products you can eat - I'll leave that one to diet doc - but do try to drink lots of water and take a zinc supplement (for the acne / not the hormone imbalance)

Good luck.

Reply to Mel

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement